I'm very med sensitive myself, cannot take codeine either. I took tramadol for close to a year, but had to stop because it along with my sleeping pill, (i have major insomnia) and flexeril were causing me to get serotonin syndrome, which made me go through hell. Also I was very surprised and dismayed to find myself going through terrible withdrawal symptoms going off the Tramadol.
Anyway, I feel for you, it can be a challenge to find the right balance of pain control without bad side effects. My doctor even offered me something stronger than the Norco, but I declined, I want to take the least strongest opiate I can, for as long as I can. At least you have found something that helps somewhat, but i'm sorry to hear you are not able to take something that gives a little more pain control. Maybe one of these Pharmaceutical companies will come up with something new soon.
I'm wondering if I may need hip replacements also sometime down the road, I too get the dagger like shoots of pain.
My aunt had a double knee replacement and she says it has worked wonderfully for her.
Take care, Debbie